Lung Cancer Home > Etopophos Side Effects
It is common for people to develop some type of side effect during Etopophos treatment. Some of the most frequently reported problems include hair loss, weakness, and nausea. Significant and potentially dangerous side effects can also occur. Seek immediate medical treatment if you develop signs of an infection, unexplained swelling, or unusual bleeding.
An Introduction to Etopophos Side EffectsAs with any chemotherapy medicine, Etopophos® (etoposide phosphate) can cause side effects. In fact, most people will experience some type of reaction to this drug, and some side effects can be quite significant. Talk to your healthcare provider about ways to prevent or lessen reactions to this medicine.
(This article covers many, but not all, of the possible side effects with Etopophos. Your healthcare provider can discuss a more complete list with you.)
Common Side Effects With EtopophosEtopophos has been studied extensively in clinical trials. In these studies, the side effects that occurred in people using the drug were carefully documented. As a result, it was possible to see what side effects occurred and how often they appeared.
In these studies, the most common Etopophos side effects included:
- A low white blood cell count -- in up to 91 percent of people (see Chemotherapy and Infections)
- Anemia (low red blood cell count) -- up to 72 percent (see Chemotherapy and Anemia)
- Weakness, lack of energy, and general feelings of discomfort -- up to 39 percent
- Nausea and/or vomiting -- up to 37 percent (see Chemotherapy and Nausea)
- Hair loss (alopecia) -- up to 33 percent (see Chemotherapy and Hair Loss)
- Chills and/or fever -- up to 24 percent
- A decrease in platelets -- up to 23 percent (see Blood Clotting Problems and Chemotherapy)
- Loss of appetite -- up to 16 percent
- Mouth sores or ulcers -- up to 11 percent (see Mouth and Gum Problems During Chemotherapy)
Other common reactions, occurring in 5 percent to 8 percent of people, included:
- Abdominal (stomach) pain
- Diarrhea (see Chemotherapy-Induced Diarrhea)
- Changes in taste, such as a metallic taste in the mouth
- Swelling at the injection site.